Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 157, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 23, 2009, 2:00 AM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2009, 2:00 AM MDT (08:00 UTC)
- Expired
- Jun 23, 2009, 3:00 AM MDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Cherry County, NE, Sheridan County, NE
The radar
The Rapid City radar (KUDX), 147 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 12:38 AM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 8.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3887 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 230800
SVRLBF
NEC031-161-230900-
/O.NEW.KLBF.SV.W.0157.090623T0800Z-090623T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
200 AM MDT TUE JUN 23 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
THIS INCLUDES THE CITIES OF...RUSHVILLE...HAY SPRINGS...GORDON...
* UNTIL 300 AM MDT
* AT 256 AM CDT/156 AM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 15 MILES WEST OF INTERSECTION OF BEAVER CREEK ROAD AND
WHITE CLAY CREEK ROAD...OR 17 MILES NORTHWEST OF HAY SPRINGS...AND
MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES NORTH OF INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY
CREEK ROAD BY 215 AM MDT...
METCALF STATE WILDLIFE MANAGEMENT AREA BY 220 AM MDT...
INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD AND INTERSECTION OF
HIGHWAY 87 AND CRAVEN CREEK ROAD BY 230 AM MDT...
HOOVER LAKE AND 6 MILES NORTHWEST OF SHELL LAKE STATE WILDLIFE
MANAGEMENT AREA BY 300 AM MDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM MDT
TUESDAY MORNING FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA.
&&
LAT...LON 4300 10202 4286 10195 4261 10186 4251 10278
4277 10278 4278 10280 4280 10280 4299 10279
4300 10276
TIME...MOT...LOC 0759Z 255DEG 36KT 4282 10293
$$
KAR2 follow-up statements
000
WWUS53 KLBF 230839
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
239 AM MDT TUE JUN 23 2009
NEC031-161-230900-
/O.CON.KLBF.SV.W.0157.000000T0000Z-090623T0900Z/
SHERIDAN NE-CHERRY NE-
239 AM MDT TUE JUN 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM MDT
FOR NORTHWESTERN CHERRY AND NORTHERN SHERIDAN COUNTIES...
AT 238 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES EAST OF HIGHWAY 87 MILE MARKER 70...OR 11 MILES
SOUTHEAST OF PINE RIDGE...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 27 MILE MARKER 230 BY 250 AM MDT...
HOOVER LAKE AND SHELL LAKE STATE WILDLIFE MANAGEMENT AREA BY 300 AM
MDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM MDT
TUESDAY MORNING FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA.
&&
LAT...LON 4300 10202 4286 10195 4261 10186 4251 10278
4277 10278 4278 10280 4280 10280 4299 10279
4300 10276
TIME...MOT...LOC 0839Z 256DEG 37KT 4292 10239
$$
KAR000
WWUS53 KLBF 230859
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
259 AM MDT TUE JUN 23 2009
NEC031-161-230908-
/O.EXP.KLBF.SV.W.0157.000000T0000Z-090623T0900Z/
SHERIDAN NE-CHERRY NE-
259 AM MDT TUE JUN 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHERRY AND
NORTHERN SHERIDAN COUNTIES WILL EXPIRE AT 300 AM MDT...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED NORTHEAST INTO
SOUTH DAKOTA. WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL
PERSIST. SEVERE THUNDERSTORM HOWEVER ARE NOT ANTICIPATED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM MDT
TUESDAY MORNING FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA.
LAT...LON 4300 10202 4286 10195 4261 10186 4251 10278
4277 10278 4278 10280 4280 10280 4299 10279
4300 10276
TIME...MOT...LOC 0858Z 256DEG 37KT 4296 10213
$$
KARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:25 PM MDT, 11 hours 35 minutes earlier.
Area forecast discussion, Jun 22, 2:25 PM MDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CDT MON JUN 22 2009 .SYNOPSIS... HIGH PRESSURE ALOFT CONTINUES TO DOMINATE THE WEATHER PATTERN ACROSS THE LOWER MISSISSIPPI VALLEY TDY. THIS FEATURE HAS BEGUN ITS SLOW SLIDE TO THE NORTHWEST TDY AS SOME LIMITED HT RISES WOULD SUGGEST. OTHER FEATURES OF NOTE ARE A JET STREAK OVER WYOMING AND THE WESTERN DAKOTAS...A SHORTWAVE OVER ERN IDAHO AND A TROF ACROSS THE PACIFIC COAST AND NEW ENGLAND. MAINLY CLEAR SKIES DOMINATED ACROSS THE HIGH PLAINS THIS AFTERNOON...WITH A WEAK DIFFUSE FRONTAL BOUNDARY EXTENDING FROM LBF TO FALLS CITY. TEMPERATURES RANGED FROM 82 AT OGA TO 88 AT VTN. MORE NOTABLY...DEW POINTS SOUTH OF THE BOUNDARY WERE IN THE 60S...WITH 50S NOTED OVER NRN NEBRASKA. && .DISCUSSION... .NEAR TERM...TONIGHT THROUGH THURSDAY NIGHT...MAIN FORECASTING CHALLENGE THROUGH THE MIDWEEK IS PRECIPITATION CHANCES AND TEMPERATURES ASSOCIATED WITH AN APPROACHING COOL FRONT TUESDAY INTO WEDNESDAY. FOR TONIGHT...MOISTURE ALONG WITH STRONG INSTABILITY...WILL LIFT NORTH ACROSS CENTRAL AND EASTERN NEBRASKA LATE THIS AFTERNOON INTO THIS EVENING. CAPPING INVERSION WILL REMAIN STRONG IN THESE AREAS SO NO SURFACED BASED CONVECTION IS EXPECTED IN THESE LOCATIONS. HOWEVER SOME ELEVATED INSTABILITY WILL LIFT NORTHEAST ACROSS THE PANHANDLE...FOLLOWING A FRONTAL BOUNDARY INTO SWRN SD OVERNIGHT. IN A SETUP SIMILAR TO LAST NIGHTS...ELEVATED CONVECTION IS A DECENT POSSIBILITY ACROSS THE NORTHWESTERN AREAS LATE TONIGHT. AS THIS ACTIVITY MOVES EAST ACROSS FAR NORTHERN NEBRASKA AND SRN SD...IT WILL BEGIN TO ENCOUNTER THE MOIST BOUNDARY LAYER AND ABUNDANT LOW LEVEL CAPE. ALSO THE PRESENCE OF A WEAK LOW LEVEL JET TONIGHT...WOULD ALLOW CONVECTION TO SUSTAIN ITSELF AS IT MOVES EAST OVERNIGHT. HAVE INTRODUCED POPS IN THE NORTH BUT WILL KEEP THEM LOW GIVEN THE EXPECTED ISOLATED NATURE OF CONVECTION. ON TUESDAY...THE SURFACE BOUNDARY WILL SAG SOUTH INTO THE NORTHWESTERN CWA. SOUTH AND EAST OF THE BOUNDARY...TEMPS WILL TOP OUT IN THE MID TO UPPER 90S...WITH UPPER 80S NORTH OF THE FRONT IN SHERIDAN AND NORTHWESTERN CHERRY COUNTY. MOISTURE WILL CONTINUE TO POOL ALONG THIS FEATURE TOMORROW AND NO SURPRISE...CAPES TOP 4000 J/KG ALONG THIS FEATURE TOMORROW AFTERNOON. CAP STRENGTH WEAKENS DURING THE AFTERNOON...AND THUNDERSTORM DEVELOPMENT WILL BE ENTIRELY CONDITIONAL ON THIS BREAKING. IF IT DOES...ENOUGH SHEAR AND POTENTIAL INSTABILITY EXISTS FOR A DECENT SEVERE WX EPISODE. WILL CONTINUE POPS ALONG THE FRONT FOR TOMORROW AFTERNOON AND NIGHT. ON WEDNESDAY...SOME DISCREPANCY EXISTS TO WEATHER OR NOT THE FRONT WILL SAG SOUTH OF THE AREA. THE GFS SOLUTION STALLS THIS ACROSS THE FORECAST AREA WEDNESDAY BEFORE LIFTING IT NORTH WEDNESDAY NIGHT. THE NAM IS A LITTLE MORE AGGRESSIVE...DROPPING THIS FEATURE INTO NRN KS...THEN LIFTING IT NORTH WEDS NIGHT. GENERALLY COMPROMISED BETWEEN THE TWO SOLNS DROPPING THIS INTO SRN NEBRASKA. INCREASED POPS ALONG THIS FEATURE WEDS/WEDS NIGHT...THEN DRIED THINGS OUT FOR THURSDAY AS FRONT LIFTS NORTH AND THE RIDGE RE-ESTABLISHES ITSELF ACROSS THE CENTRAL CONUS. HIGHS THURSDAY WILL BE BACK IN THE MID 90S. .LONG TERM...FRIDAY THROUGH THROUGH MONDAY...BOTH LONG RANGE SOLUTIONS THIS MORNING BEGIN TO BREAK DOWN THE CENTRAL CONUS RIDGE THURSDAY NIGHT AND FRIDAY. THOUGH BOTH MODELS BREAK THE RIDGE DOWN LATE IN THE WEEK...THE EURO SOLUTION IS SLIGHTLY MORE AMPLIFIED WITH ITS WEST COAST TROF. THUS MAKING THIS MODEL SLOWER AND IS THE PREFERRED SOLUTION ATTM. A GLANCE AT THE EURO ENSEMBLES THIS MORNING...IS EVEN SLOWER WITH THE TROUGHS PROGRESSION COMPARED TO THE OPERATIONAL EURO SOLN. WITH THIS IN MIND...HAVE DECIDED TO HOLD ONTO PRECIPITATION CHANCES A LITTLE LONGER IN MY NERN ZONES FOR SATURDAY. AS FOR TEMPERATURES...TRENDED THEM DOWN A TAD FROM OPERATIONAL MEX GUIDANCE...AS THE GUIDANCE WAS THE WARMEST OF THE ENSEMBLE MEMBERS. && .AVIATION... VISUAL FLIGHT RULES WILL CONTINUE THIS EVENING INTO TUESDAY FOR TERMINALS KLBF AND KVTN. AT 18Z SURFACE HIGH PRESSURE WAS RIDGING EAST THROUGH THE PANHANDLE WITH AN AREA OF LOW PRESSURE FURTHER NORTH AND EAST. THIS EVENING ANOTHER WEAK COLD FRONT WILL MOVE SOUTHEAST THAT WILL BECOME THE FOCUS FOR HIGH BASED THUNDERSTORMS OVER THE PANHANDLE AS SEVERAL DISTURBANCES LIFT NORTHEAST OVERNIGHT. MOISTURE WILL BE THE LIMITING FACTOR FOR MORE ISOLATED THUNDERSTORMS THAT MAY PRODUCE STRONG WIND GUSTS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE .AVIATION...KECK .SHORT AND LONG TERM...BUTTLER
Hazardous weather outlook, Jun 23, 12:47 AM MDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 147 AM CDT TUE JUN 23 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-240700- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 147 AM CDT TUE JUN 23 2009 /1247 AM MDT TUE JUN 23 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS IN THE WESTERN AND CENTRAL PANHANDLE WILL TRACK INTO WESTER AND NORTH CENTRAL NEBRASKA THROUGH THE EARLY MORNING HOURS. SOME OF THE STORMS MAY CONTAIN LARGE HAIL. DAMAGING WINDS WILL BE THE GREATER THREAT WITH THE STORMS...IF THEY FORM INTO A LINE SEGMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WEAK COLD IS FORECAST TO STALL OUT ACROSS CENTRAL NEBRASKA TUESDAY AFTERNOON THROUGH THURSDAY. THIS FRONT WILL SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT TUESDAY AFTERNOON AND TUESDAY NIGHT...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY NORTH OF A LINE FROM OGALLALA TO BROKEN BOW AS THE FRONT MOVES SOUTHEAST. A STRONG CAP WILL EXIST EARLY WITH SURFACE HEATING TO FURTHER DESTABILIZE THE ATMOSPHERE INTO THE AFTERNOON FOR RAPID DEVELOPMENT OF THUNDERSTORMS THAT DO FORM. SIMILAR CONDITIONS ARE FORECAST WEDNESDAY AND WEDNESDAY NIGHT FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORM DEVELOPMENT... MAINLY ISOLATED...REMAINS POSSIBLE THEREAFTER AS AN UPPER LEVEL RIDGE BUILDS WESTWARD AND REMAINS ANCHORED ACROSS THE CENTRAL UNITED STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:09 AM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Sheridan | 51 min |
| Jun 23, 1:49 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Deuel, Garden, Grant, Keith and 1 more | 71 min |
| Jun 23, 2:30 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, McPherson | 30 min |
| Jun 23, 5:27 AM MDT | Severe Thunderstorm Warning | LBF | Brown, Holt, Rock | 63 min |
| Jun 23, 5:17 PM MDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 43 min |
| Jun 23, 5:25 PM MDT | Tornado Warning | LBF | McPherson | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.